September '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Add ‘Positive Thinking’ to Shock Treatments
from Renee

Hello there. I'm the person who wrote to you (a year ago) about shock treatments clearing up my psoriasis [see Shock Treatments Cleared Her –Ed].  I had checked back fairly soon after writing that to you and didn't see my post up on your page and then I got lost in life and never made it back to your site till today.  I was trying to do a clean up of my bookmarks tonight and ran across your site and saw the response you wrote to me.  

I've looked online and cannot for the life of me find the site where it told that shock treatments used to be used for the treatment of psoriasis.  I SWEAR, I did read it online.  Just wish I could find it for you.  

I want to tell you the strangest thing.  Before the shock treatments began, I absolutely knew that the psoriasis would be cleared up because of the treatments.  I had no prior knowledge that it could help.  I just had this huge feeling (as in a known FACT) that I'd have nice, clear skin when I was done with the treatments.  I figured that everything comes from the brain in one form or another and mine is as messed up as they come — I HAVE to joke about it or I'd go nuts.  Wait.  I’m already nuts.  Oh well.  Sigh.  lol? — so if I had a few jolts of electricity that it would have to 'straighten' things out, and whatever message my 'skin' was getting to overproduce itself, well, that message was going to stop. 

Strange way of thinking about it or looking at it, but it's exactly what crossed my mind and it's exactly what happened.  Other than a few spots, my skin stayed clear for about 2 years.  It wasn't till this past year when I was put on new medications for my lovely chemically imbalanced brain that I started having problems again.  Tell your fellow site members to steer away from "Lamictal" if they can.  I was on the medication for a few months and in addition to weight gain, my psoriasis came back and it is the worst it has ever been.  

I do want to respond to something you said about the depression and its effect on the psoriasis itself.  In the most stressful and depressing time of my life (a period that lasted SIX years.  Ugh). I had very few spots on my skin.  Go figure.  The brain.  Ain't it a wonder?  

Now I'm going to go and read some of the other posts.  I saw the wonderful words "Skin Cap" on there.  Now THAT was a product that worked.  And how easy to use.  Sigh.  I'm hoping that when I read it, I’ll find out I can get it somewhere.  Anywhere?

Thanks for your site.  I'll keep trying to find that web site and if and when I do, I'll pass it on to you.  Sincerely,  -Renee

*****

Ed’s Response:  I surely didn’t forget your post from ’01 about shock therapy.  Actually, in the intervening months I found some other reference to electro convulsive therapy and P, but I can’t re-find it, either.

But now you give us this “positive attitude” and Zen-meditative-type of influence to consider.  Could it be you imaged yourself into improvement?  Who knows what the mind — your mind — can do? 

I looked up Lamictal in my Family Guide to Prescription Drugs and it sounds like some pretty potent stuff prescribed primarily to control epileptic seizures.  According to this reference, one of the most serious side effects can be a rash that comes within the first 8 weeks of using the drug.  They warn this rash can become “severe and even dangerous.”  Just what a flaker needs, eh?   I’m wondering if your problem was related to this? 

So, you had good luck with Skin Cap?  You might want to ask your doc about Olux Foam.  This legal form of clobetasol propionate in a spray-like medium might work for you.  I’m hearing from more and more people who use the foam, with success, on body lesions.

Stay in touch.  -Ed

This Month's Mail | Archives

www.flakehq.com